Jump to content
CrazyBoards.org

Hitting Rock Bottom- Accepting I may have to be on Lithium which could make me fat, or die.


Recommended Posts

How much weight will I gain on this stuff? Right now I am in bipolar depression. The world is a colorless shithole to me right now. I was manic all the way until last November until a relapse taking that horrible shit Adderall put me into the worst depression. I was feeling fine. I guess I just wanted that "good feeling" back. But of course if backfired. Adderall for me is a temporary fix for my depression. It completely eliminates it, but it wears off. Depression and anxiety replace that feeling. One I took that stuff, everything changed. I was actually manic before that happened. Prior to that I had detoxed off Klonopin and it was literally hell on earth. The little Adderall episode (prescibed by a doctor I lied to about my mood swings on it) made me literally run to the pharmacy to pick back up the Klonopin again. I was so depressed and anxious I was non-functional. I have been on benzos for over a year and I know I can quit again, but not if I am taking Addies again. It takes 4 mg or more a day just to tolerate it and then get addicted again.

So now I am back at the clinic that knows me. THe ones that knows I have a co-existing addiction problem that will literally kill me when combined with my bipolar. It's pretty embarassing when mental health clinics as well as hospitals get sick of your idiotic behavior and finally I admitted to them I would do whatever it took to get better. I have an appointment with them tomorrow. An evaluation. If the county turns me down, I will have nowhere to go but back to a hospital, which would just cost them more money, so I really hope they approve a partial program for me so I can see this doctor before March. Without meds I will probably end up dead.

Link to comment
Share on other sites

I have been on benzos for over a year and I know I can quit again, but not if I am taking Addies again. It takes 4 mg or more a day just to tolerate it and then get addicted again.

....If the county turns me down, I will have nowhere to go but back to a hospital, which would just cost them more money, so I really hope they approve a partial program for me so I can see this doctor before March. Without meds I will probably end up dead.

I've kicked both, you can too. Don't worry about the weight gain. That's the least of your problems at this point. Just be totally honest with the people who can help you and then, most importantly, do what they tell you to do.

Good luck.

Link to comment
Share on other sites

I gained, maybe, three pounds. And I started off at 200. And this is coming from the person who gained 17 pounds in three weeks on "weight neutral" Abilify.

Seriously, if you are as seriously depressed as you are, what is 5-10 pounds worth to make you feel better? My mother (who has mental interesting issues of her own, not BP) got on Cymbalta and gained 40 pounds. She started out at 107. She got upset, and griped about it on the phone. I flew down and saw her. I honestly couldn't really tell that big of a difference. I guessed she gained 15 pounds. She still looked thin, she still looked healthy, and MOST importantly, she felt better.

Isn't that what counts? A new outlook on life? I say "grab the lithium by the horns" and go for it!

From one person in a BP depression to another, I wish you the best in finding that greener pasture.

PS: I detoxed off benzos in a psych ward cold turkey after being on them for three years (and then OD'ing on them). I know what you are going through. Course, a year later, I'm back on them, but hubby has control over the pills :-)

Link to comment
Share on other sites

I'm coming off of cymbalta and effexor weight gain of over 50 pounds and I was really scared that lithium was going to make me gain gain gain. So far, nothing. I thought I had gain a couple pounds but it turns out it was water weight and a little holiday food because I'm right back to where I started.

Link to comment
Share on other sites

Gosh I'm right there with you on the weight gain. I was skinny...like a sick sick skinny when I was drinking and eating pills - I got sober and my appetite came back - it didn't help that the good folks in AA told me to eat sugar if I felt like drinking...and the people in Pills anonymous were telling me to eat chocolate and drink oj if I felt like demoral or vicodin...

I gain some weight, some days I'm okay with it and some days I'm not.

The way I look at it is this - I quit smoking, drinking/using and was diagnosed all within 9 months of each other. A little weight ain't gonna kill me.

However, in a mixed state I just might kill myself or be in such a miserable way that I'd just want to die.

I'm dealing with a tiny dose increase of Seroquel and worry about gaining weight, because food is flying into my mouth.

Fat is fat, that's all it is. it's my PERCEPTION of it that matters... I'll deal with the weight later, right now I have got to get stable.

Mental health means the world to me so I work hard at it, accepting the weight gain/loss, sleepy times, wired up...it's all part of the gig of getting stable-er (is that a word?)

Anyway, just know that you are not alone. Looks like you have a boatload of support here!!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...